Alert archive / South Dakota / Wind Advisories in 2015

Wind Advisory 18, NWS Aberdeen, SD

August 21, 201526 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Aug 21, 2015, 3:11 PM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Aug 22, 2015, 7:00 AM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2015, 3:11 PM CDT (20:11 UTC)
In effect from
Aug 22, 2015, 7:00 AM CDT
Expired
Aug 23, 2015, 10:00 AM CDT
In force
27 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2015-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2015-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1933 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

078 
WWUS73 KABR 212011
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
311 PM CDT FRI AUG 21 2015

...STRONG AND GUSTY NORTHWEST WINDS SATURDAY...

SDZ003-015-033>035-045-048-220845-
/O.NEW.KABR.WI.Y.0018.150822T1200Z-150823T0300Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
311 PM CDT FRI AUG 21 2015

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT
/9 PM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM
CDT /9 PM MDT/ SATURDAY. 

* TIMING...SATURDAY MORNING THROUGH SATURDAY EVENING.

* WINDS...NORTHWEST 30 TO 40 WITH GUSTS TO 55 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ004>007-009>011-016>019-036-037-051-220845-
/O.NEW.KABR.WI.Y.0018.150822T1800Z-150823T0300Z/
CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER-
FAULK-SPINK-CLARK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON...
MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...
CLARK...HIGHMORE...MILLER...FORT THOMPSON
311 PM CDT FRI AUG 21 2015

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT SATURDAY. 

* TIMING...SATURDAY AFTERNOON THROUGH SATURDAY EVENING.

* WINDS...NORTHWEST WINDS 25 TO 35 WITH GUSTS TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SERR
8 follow-up statements
478 
WWUS73 KABR 220842
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
342 AM CDT SAT AUG 22 2015

...STRONG AND GUSTY NORTHWEST WINDS TODAY...

SDZ003-015-033>035-045-048-221645-
/O.CON.KABR.WI.Y.0018.150822T1200Z-150823T0300Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
342 AM CDT SAT AUG 22 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

* TIMING...THIS MORNING THROUGH THE EVENING HOURS.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ004>007-009>011-016>019-036-037-051-221645-
/O.CON.KABR.WI.Y.0018.150822T1800Z-150823T0300Z/
CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER-
FAULK-SPINK-CLARK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON...
MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...
CLARK...HIGHMORE...MILLER...FORT THOMPSON
342 AM CDT SAT AUG 22 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING...

* TIMING...THIS AFTERNOON THROUGH THE EVENING HOURS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
108 
WWUS73 KABR 221545
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1045 AM CDT SAT AUG 22 2015

...VERY STRONG AND GUSTY NORTHWEST WINDS TODAY...

SDZ003-015-033>035-045-048-222345-
/O.UPG.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/
/O.NEW.KABR.HW.W.0002.150822T1545Z-150823T0300Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
1045 AM CDT SAT AUG 22 2015

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...THIS MORNING THROUGH THE EVENING HOURS.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-SDZ008-020>023-222345-
/O.EXB.KABR.WI.Y.0018.150822T2100Z-150823T1200Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1045 AM CDT SAT AUG 22 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
CDT SUNDAY. 

* TIMING...THIS AFTERNOON THROUGH SUNDAY MORNING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ004>007-009>011-016>019-036-037-051-222345-
/O.CON.KABR.WI.Y.0018.150822T1800Z-150823T0300Z/
CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER-
FAULK-SPINK-CLARK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON...
MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...
CLARK...HIGHMORE...MILLER...FORT THOMPSON
1045 AM CDT SAT AUG 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...THIS AFTERNOON THROUGH THE EVENING HOURS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
573 
WWUS73 KABR 222342
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
642 PM CDT SAT AUG 22 2015

...VERY STRONG AND GUSTY NORTHWEST WINDS CONTINUE...

SDZ003-015-033>035-045-048-230300-
/O.CON.KABR.HW.W.0002.000000T0000Z-150823T0300Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
642 PM CDT SAT AUG 22 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* TIMING...THROUGH THE EVENING HOURS.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ004>007-009>011-016>019-036-037-051-230300-
/O.CON.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/
CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER-
FAULK-SPINK-CLARK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON...
MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...
CLARK...HIGHMORE...MILLER...FORT THOMPSON
642 PM CDT SAT AUG 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...THROUGH THE EVENING HOURS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ008-020>023-230745-
/O.CON.KABR.WI.Y.0018.000000T0000Z-150823T1200Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
642 PM CDT SAT AUG 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

* TIMING...THROUGH SUNDAY MORNING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
150 
WWUS73 KABR 230117
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
817 PM CDT SAT AUG 22 2015

...VERY STRONG AND GUSTY NORTHWEST WINDS TO CONTINUE OVERNIGHT...

SDZ003-015-033>035-045-048-230300-
/O.CON.KABR.HW.W.0002.000000T0000Z-150823T0300Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
817 PM CDT SAT AUG 22 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* TIMING...THROUGH THE EVENING HOURS.

* WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH.

* IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-230930-
/O.EXT.KABR.WI.Y.0018.000000T0000Z-150823T1500Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
817 PM CDT SAT AUG 22 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SUNDAY...

* TIMING...THROUGH SUNDAY MORNING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-006-010-017-018-037-230900-
/O.EXT.KABR.WI.Y.0018.000000T0000Z-150823T0900Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...MILLER
817 PM CDT SAT AUG 22 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY...

* TIMING...THROUGH LATE TONIGHT.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ004-009-016-036-051-230300-
/O.CON.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/
CAMPBELL-WALWORTH-POTTER-HYDE-BUFFALO-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG...
HIGHMORE...FORT THOMPSON
817 PM CDT SAT AUG 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...THROUGH THE EVENING HOURS.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
829 
WWUS73 KABR 230252
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
952 PM CDT SAT AUG 22 2015

...STRONG AND GUSTY NORTHWEST WINDS TO CONTINUE OVERNIGHT...

SDZ003-015-230600-
/O.EXP.KABR.HW.W.0002.000000T0000Z-150823T0300Z/
/O.EXB.KABR.WI.Y.0018.150823T0300Z-150823T0600Z/
CORSON-DEWEY-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE
952 PM CDT SAT AUG 22 2015

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...
...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING...THROUGH MIDNIGHT MDT.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ033>035-045-048-230400-
/O.EXP.KABR.HW.W.0002.000000T0000Z-150823T0300Z/
STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
952 PM CDT SAT AUG 22 2015

...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING...

WIND SPEEDS HAVE DROPPED BELOW HIGH WIND WARNING
CRITERIA...ALLOWING THE HIGH WIND WARNING TO EXPIRE ON TIME.
HOWEVER...SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE
LIKELY TO PERSIST FOR A FEW MORE HOURS LATE THIS EVENING.

$$

SDZ036-051-230400-
/O.EXP.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/
HYDE-BUFFALO-
INCLUDING THE CITIES OF...HIGHMORE...FORT THOMPSON
952 PM CDT SAT AUG 22 2015

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

WIND SPEEDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA...ALLOWING
THE WIND ADVISORY TO EXPIRE ON TIME. HOWEVER...SUSTAINED WINDS OF
15 TO 25 MPH WITH GUSTS TO 35 MPH ARE LIKELY TO PERSIST FOR A FEW
MORE HOURS LATE THIS EVENING.

$$

SDZ004-009-016-230600-
/O.EXT.KABR.WI.Y.0018.000000T0000Z-150823T0600Z/
CAMPBELL-WALWORTH-POTTER-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG
952 PM CDT SAT AUG 22 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY...

* TIMING...THROUGH LATE TONIGHT.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-231100-
/O.CON.KABR.WI.Y.0018.000000T0000Z-150823T1500Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
952 PM CDT SAT AUG 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY...

* TIMING...THROUGH MID SUNDAY MORNING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-006-010-017-018-037-230900-
/O.CON.KABR.WI.Y.0018.000000T0000Z-150823T0900Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...MILLER
952 PM CDT SAT AUG 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

* TIMING...THROUGH EARLY SUNDAY MORNING.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
548 
WWUS73 KABR 230555
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1255 AM CDT SUN AUG 23 2015

...STRONG AND GUSTY NORTHWEST WINDS TO CONTINUE OVERNIGHT...

SDZ003-004-009-015-016-230700-
/O.EXP.KABR.WI.Y.0018.000000T0000Z-150823T0600Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG
1255 AM CDT SUN AUG 23 2015

...WIND ADVISORY WILL EXPIRE AT 1 AM CDT /MIDNIGHT MDT/ EARLY
THIS MORNING...

$$

MNZ039-046-SDZ007-008-011-019>023-231400-
/O.CON.KABR.WI.Y.0018.000000T0000Z-150823T1500Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1255 AM CDT SUN AUG 23 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* TIMING...THROUGH MID SUNDAY MORNING.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-006-010-017-018-037-230900-
/O.CON.KABR.WI.Y.0018.000000T0000Z-150823T0900Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...MILLER
1255 AM CDT SUN AUG 23 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

* TIMING...THROUGH EARLY SUNDAY MORNING.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
437 
WWUS73 KABR 230854
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
354 AM CDT SUN AUG 23 2015

...STRONG AND GUSTY NORTHWEST WINDS TO CONTINUE THIS MORNING...

SDZ005-006-010-017-018-037-231000-
/O.EXP.KABR.WI.Y.0018.000000T0000Z-150823T0900Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...MILLER
354 AM CDT SUN AUG 23 2015

...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

$$

MNZ039-046-SDZ007-008-011-019>023-231500-
/O.CON.KABR.WI.Y.0018.000000T0000Z-150823T1500Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
354 AM CDT SUN AUG 23 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* TIMING...THROUGH MID MORNING.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
722 
WWUS73 KABR 231502
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1002 AM CDT SUN AUG 23 2015

MNZ039-046-SDZ007-008-011-019>023-231615-
/O.EXP.KABR.WI.Y.0018.000000T0000Z-150823T1500Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1002 AM CDT SUN AUG 23 2015

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS ACROSS THE AREA HAVE DIMINISHED TO BELOW ADVISORY
CRITERIA. HOWEVER...BREEZY NORTHWEST WINDS OF 20 TO 35 MPH CAN
STILL BE EXPECTED TODAY.

$$

PARKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Aug 21, 12:26 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 21, 12:26 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1226 PM CDT FRI AUG 21 2015

.UPDATE...
ISSUED AT 1224 PM CDT FRI AUG 21 2015

SEE UPDATED AVIATION DISCUSSION BELOW.

UPDATE ISSUED AT 1013 AM CDT FRI AUG 21 2015

WILDFIRE SMOKE ORIGINATING FROM THE NORTHWEST STATES HAS SPREAD
OVER THE NORTHERN PLAINS THIS MORNING...AND WHILE IT IS NOT
REDUCING VISIBILITY...IT IS THICK ENOUGH TO HAMPER TEMPERATURE
RISE THIS MORNING. THEREFORE DROPPED TEMPS A FEW DEGREES...AND
INCREASED SKY COVER. OTHERWISE...THE FORECAST LOOKS TO BE MAINLY
ON TRACK. STILL EXPECTING INCREASING SOUTHERLY WINDS AHEAD OF THE
APPROACHING LOW PRESSURE SYSTEM.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY AFTERNOON)
ISSUED AT 331 AM CDT FRI AUG 21 2015

BREEZY SOUTHERLY WINDS WILL DEVELOP TODAY AS 850 MB TEMPS CLIMB INTO
THE LOW TO MID 20S CELSIUS. HIGHS TODAY WILL BE SEVERAL DEGREES
WARMER THAN YESTERDAY...WITH READINGS IN THE 80S TO LOW 90S.
CONDITIONS LOOK TO STAY DRY UNTIL LATE TONIGHT INTO SATURDAY. PRETTY
POTENT LOW LEVEL JET FROM 40 TO 50 KNOTS DEVELOPS OVER THE EASTERN
CWA OVERNIGHT BUT NOT REAL IMPRESSED WITH PRECIP CHANCES. DID KEEP A
SMALL 20 POP OVER THE FAR EAST TO ACCOUNT FOR ANYTHING THAT MAY
DEVELOP. AS FOR THE FRONTAL PASSAGE ON SATURDAY...IT LOOKS TO BE
QUICKLY MAKING ITS WAY ACROSS THE CWA THROUGH THE DAY...BASICALLY
TOO FAST TO HAVE TO BE OVERLY CONCERNED ABOUT SEVERE WEATHER OVER
THE CWA. BEST CHANCES REMAIN ALONG AND EAST OF I-29 DURING THE
AFTERNOON AND ESPECIALLY INTO MN. IF ANYTHING WERE TO DEVELOP ACROSS
THE FAR EASTERN CWA SATURDAY AFTERNOON IT WILL QUICKLY MOVE INTO MN
AND THINGS WILL BE DONE AS THE FRONT SWEEPS ON THROUGH. THE BIGGER
STORY ON SATURDAY WILL LIKELY BE THE STRONG WINDS BEHIND THE
FRONT...ESPECIALLY OVER CENTRAL SD. IT APPEARS TO BE A SOLID WIND
ADVISORY FOR THE WESTERN CWA SATURDAY AFTERNOON BASED ON BUFKIT
SOUNDINGS AND NUMERICAL GUIDANCE. QUITE A BIT OF UNCERTAINTY THOUGH
ON JUST HOW FAR EAST THE STRONGER WINDS REACH. WILL LIKELY BE CLOSE
TO THE JAMES VALLEY SO WILL LET LATER SHIFTS BETTER DEFINE AREAL
COVERAGE OF ANY POTENTIAL WIND ADVISORY. CENTRAL SD SEEMS TO BE THE
TARGET AREA AT THIS POINT THOUGH FOR THE STRONGEST WINDS.

AS THE POTENT UPPER LOW MOVES EAST ACROSS ND SATURDAY NIGHT...MODELS
ARE STILL TRYING TO GENERATE WRAP AROUND SHOWERS ACROSS NORTHERN SD
SO WILL KEEP LOW POPS IN THE FORECAST. BREEZY WINDS LOOK TO CONTINUE
ALL THE WAY THROUGH SATURDAY NIGHT AND INTO SUNDAY. COOLER AIR WILL
BE WORKING BACK INTO THE REGION AS WELL SO HIGHS SUNDAY WILL BE
KNOCKED BACK DOWN INTO THE LOW TO MID 70S FOR MANY LOCATIONS. IN
FACT...THE EASTERN CWA MAY NOT EVEN MAKE IT OUT OF THE 60S.

.LONG TERM...(SUNDAY EVENING THROUGH THURSDAY)
ISSUED AT 331 AM CDT FRI AUG 21 2015

THE LONG RANGE MODELS REMAIN FAIRLY SIMILAR DURING THE PERIOD...WITH
THE MAIN THEME BEING DRY. A MID LEVEL RIDGE IS EXPECTED TO
BUILD/EXPAND FROM THE WESTERN CONUS...EAST INTO THE FORECAST AREA.
THIS SHOULD PROVIDE FOR WARMING TEMPERATURES...AND MOSTLY DRY
CONDITIONS. HOWEVER AS WE HEAD TOWARD THURSDAY...SOME ENERGY DOES
COME AROUND THE MID LEVEL HIGH AND PUSHES EAST ACROSS THE
NORTHERN/CENTRAL PLAINS. A FEW STORMS APPEAR POSSIBLE AT THAT TIME.
TEMPERATURES SHOULD START OUT THE PERIOD BELOW NORMAL...BUT THEN
TREND BACK TO NORMAL OR EVEN ABOVE BY MID TO LATE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1224 PM CDT FRI AUG 21 2015

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH THE TAF
PERIOD. LOOK FOR WEST TO NORTHWEST WINDS TO INCREASE INTO THE 20
TO 35 MPH RANGE SATURDAY MORNING.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...SERR
SHORT TERM...TMT
LONG TERM...TDK
AVIATION...PARKIN
Hazardous weather outlook, Aug 21, 4:43 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
443 AM CDT FRI AUG 21 2015

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-220945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
443 AM CDT FRI AUG 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA ON SATURDAY. A FEW
STRONG TO SEVERE STORMS ARE POSSIBLE MAINLY NEAR THE SD/MN BORDER
AND POINTS EASTWARD. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP
BEHIND THE FRONT WITH GUSTS EXCEEDING 45 OR 50 MPH ACROSS CENTRAL
SOUTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TMT

Nearby

Wind Advisories in South Dakota, 2015Wind Advisories in Minnesota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.